Analysis & PDE

  • Anal. PDE
  • Volume 5, Number 5 (2012), 983-1061.

Weighted maximal regularity estimates and solvability of nonsmooth elliptic systems, II

Pascal Auscher and Andreas Rosén

Full-text: Open access

Abstract

We continue the development, by reduction to a first-order system for the conormal gradient, of L2 a priori estimates and solvability for boundary value problems of Dirichlet, regularity, Neumann type for divergence-form second-order complex elliptic systems. We work here on the unit ball and more generally its bi-Lipschitz images, assuming a Carleson condition as introduced by Dahlberg which measures the discrepancy of the coefficients to their boundary trace near the boundary. We sharpen our estimates by proving a general result concerning a priori almost everywhere nontangential convergence at the boundary. Also, compactness of the boundary yields more solvability results using Fredholm theory. Comparison between classes of solutions and uniqueness issues are discussed. As a consequence, we are able to solve a long standing regularity problem for real equations, which may not be true on the upper half-space, justifying a posteriori a separate work on bounded domains.

Article information

Source
Anal. PDE Volume 5, Number 5 (2012), 983-1061.

Dates
Received: 23 January 2011
Accepted: 18 November 2011
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1513731263

Digital Object Identifier
doi:10.2140/apde.2012.5.983

Zentralblatt MATH identifier
1275.35093

Subjects
Primary: 42B25: Maximal functions, Littlewood-Paley theory 35J56: Boundary value problems for first-order elliptic systems 35J57: Boundary value problems for second-order elliptic systems 35J25: Boundary value problems for second-order elliptic equations 35J55

Keywords
elliptic system conjugate function maximal regularity Dirichlet and Neumann problems square function nontangential maximal function functional and operational calculus Fredholm theory

Citation

Auscher, Pascal; Rosén, Andreas. Weighted maximal regularity estimates and solvability of nonsmooth elliptic systems, II. Anal. PDE 5 (2012), no. 5, 983--1061. doi:10.2140/apde.2012.5.983. https://projecteuclid.org/euclid.apde/1513731263


Export citation

References

  • D. Albrecht, X. Duong, and A. McIntosh, “Operator theory and harmonic analysis”, pp. 77–136 in Instructional Workshop on Analysis and Geometry, III (Canberra, 1995), edited by T. Cranny and J. Hutchinson, Proc. Centre Math. Appl. Austral. Nat. Univ. 34, Austral. Nat. Univ., Canberra, 1996.
  • P. Auscher, “Regularity theorems and heat kernel for elliptic operators”, J. London Math. Soc. $(2)$ 54:2 (1996), 284–296.
  • P. Auscher, “On Hofmann's bilinear estimate”, Math. Res. Lett. 16:5 (2009), 753–760.
  • P. Auscher and A. Axelsson, “Weighted maximal regularity estimates and solvability of non-smooth elliptic systems, I”, Invent. Math. 184:1 (2011), 47–115.
  • P. Auscher and M. Qafsaoui, “Equivalence between regularity theorems and heat kernel estimates for higher order elliptic operators and systems under divergence form”, J. Funct. Anal. 177:2 (2000), 310–364.
  • P. Auscher, A. McIntosh, and A. Nahmod, “Holomorphic functional calculi of operators, quadratic estimates and interpolation”, Indiana Univ. Math. J. 46:2 (1997), 375–403.
  • P. Auscher, A. McIntosh, and A. Nahmod, “The square root problem of Kato in one dimension, and first order elliptic systems”, Indiana Univ. Math. J. 46:3 (1997), 659–695.
  • P. Auscher, A. Axelsson, and S. Hofmann, “Functional calculus of Dirac operators and complex perturbations of Neumann and Dirichlet problems”, J. Funct. Anal. 255:2 (2008), 374–448.
  • P. Auscher, A. Axelsson, and A. McIntosh, “On a quadratic estimate related to the Kato conjecture and boundary value problems”, pp. 105–129 in Harmonic analysis and partial differential equations (El Escorial, 2008), edited by P. Cifuentes et al., Contemp. Math. 505, Amer. Math. Soc., Providence, RI, 2010.
  • P. Auscher, A. Axelsson, and A. McIntosh, “Solvability of elliptic systems with square integrable boundary data”, Ark. Mat. 48:2 (2010), 253–287.
  • A. Axelsson, “Non-unique solutions to boundary value problems for non-symmetric divergence form equations”, Trans. Amer. Math. Soc. 362:2 (2010), 661–672.
  • A. Axelsson, S. Keith, and A. McIntosh, “The Kato square root problem for mixed boundary value problems”, J. London Math. Soc. $(2)$ 74:1 (2006), 113–130.
  • A. Axelsson, S. Keith, and A. McIntosh, “Quadratic estimates and functional calculi of perturbed Dirac operators”, Invent. Math. 163:3 (2006), 455–497.
  • A. Axelsson, K. I. Kou, and T. Qian, “Hilbert transforms and the Cauchy integral in Euclidean space”, Studia Math. 193:2 (2009), 161–187.
  • L. A. Caffarelli, E. B. Fabes, and C. E. Kenig, “Completely singular elliptic-harmonic measures”, Indiana Univ. Math. J. 30:6 (1981), 917–924.
  • S. Campanato, Sistemi ellittici in forma divergenza: regolarità all'interno, Scuola Normale Superiore, Pisa, 1980.
  • R. R. Coifman, ”}, Studia Math. 51 (1974), 269–274.
  • R. R. Coifman and C. Fefferman, “Weighted norm inequalities for maximal functions and singular integrals”, Studia Math. 51 (1974), 241–250.
  • R. R. Coifman, Y. Meyer, and E. M. Stein, “Some new function spaces and their applications to harmonic analysis”, J. Funct. Anal. 62:2 (1985), 304–335.
  • B. E. J. Dahlberg, “On the absolute continuity of elliptic measures”, Amer. J. Math. 108:5 (1986), 1119–1138.
  • B. E. J. Dahlberg, D. S. Jerison, and C. E. Kenig, “Area integral estimates for elliptic differential operators with nonsmooth coefficients”, Ark. Mat. 22:1 (1984), 97–108.
  • E. De Giorgi, “Sulla differenziabilità e l'analiticità delle estremali degli integrali multipli regolari”, Mem. Acad. Sci. Torino. Cl. Sci. Fis. Mat. Nat. $(3)$ 3 (1957), 25–43. Translated as “On the differentiability and the analyticity of extremals of regular multiple integrals”, pp. 149–166 in Selected papers, edited by L. Ambrosio et al., Springer, Berlin, 2006.
  • E. B. Fabes, D. S. Jerison, and C. E. Kenig, “Necessary and sufficient conditions for absolute continuity of elliptic-harmonic measure”, Ann. of Math. $(2)$ 119:1 (1984), 121–141.
  • C. Fefferman and E. M. Stein, “$H\sp{p}$ spaces of several variables”, Acta Math. 129:3-4 (1972), 137–193.
  • A. Friedman, Partial differential equations, Krieger, Huntington, NY, 1976.
  • M. Giaquinta, Multiple integrals in the calculus of variations and nonlinear elliptic systems, Annals of Mathematics Studies 105, Princeton University Press, Princeton, NJ, 1983.
  • S. Hofmann, C. Kenig, S. Mayboroda, and J. Pipher, “Square function/non-tangential maximal function estimates and the dirichlet problem for non-symmetric elliptic operators”, preprint, 2012.
  • T. Hytönen and A. Rosén, “On the Carleson duality”, Ark. Mat. (2012).
  • C. E. Kenig, Harmonic analysis techniques for second order elliptic boundary value problems, CBMS Regional Conference Series in Mathematics 83, Amer. Math. Soc., Providence, RI, 1994.
  • C. E. Kenig and J. Pipher, “The Neumann problem for elliptic equations with nonsmooth coefficients”, Invent. Math. 113:3 (1993), 447–509.
  • C. E. Kenig, H. Koch, J. Pipher, and T. Toro, “A new approach to absolute continuity of elliptic measure, with applications to non-symmetric equations”, Adv. Math. 153:2 (2000), 231–298.
  • J. Kilty and Z. Shen, “The $L\sp p$ regularity problem on Lipschitz domains”, Trans. Amer. Math. Soc. 363:3 (2011), 1241–1264.
  • R. H. Latter, (R\spn)$} in terms of atoms”}, Studia Math. 62:1 (1978), 93–101.
  • W. Littman, G. Stampacchia, and H. F. Weinberger, “Regular points for elliptic equations with discontinuous coefficients”, Ann. Scuola Norm. Sup. Pisa $(3)$ 17:1–2 (1963), 43–77.
  • N. G. Meyers, “An $L\sp{p}$-estimate for the gradient of solutions of second order elliptic divergence equations”, Ann. Scuola Norm. Sup. Pisa $(3)$ 17:3 (1963), 189–206.
  • C. B. Morrey, Jr., Multiple integrals in the calculus of variations, Die Grundlehren der mathematischen Wissenschaften 130, Springer, New York, 1966.
  • A. J. Morris, Local Hardy spaces and quadratic estimates for Dirac type operators on Riemannian manifolds, thesis, Australian National University, Canberra, 2010, http://hdl.handle.net/1885/8864.
  • J. Moser, “On Harnack's theorem for elliptic differential equations”, Comm. Pure Appl. Math. 14 (1961), 577–591.
  • I. J. Šneĭberg, “Spectral properties of linear operators in interpolation families of Banach spaces”, Mat. Issled. 9:2(32) (1974), 214–229, 254–255.
  • E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series 30, Princeton University Press, Princeton, NJ, 1970.
  • E. M. Stein and G. Weiss, “On the theory of harmonic functions of several variables, I: The theory of $H\sp{p}$-spaces”, Acta Math. 103 (1960), 25–62.